MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 133FX TISSUE EXPANDER WITH SUTURE TAB; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) STYLE 133FX TISSUE EXPANDER WITH SUTURE TAB; EXPANDER, SKIN, INFLATABLE
Model Number 133FX-13-T
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Unspecified Infection (1930)
Date of Event 08/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Allergan did not submit this mdr within 30 days of becoming aware.Recent stimulated reporting related to 2011068-7/2/19-001-r has increased complaint and mdr volume.Allergan is implementing a plan to address the increased volumes.A review of the device history record has been completed.No deviations or non-conformances noted.Further investigation results: with the information collected during the investigation, there was enough evidence to support that the device was manufactured under controlled conditions in accordance with allergan medical procedures.Seal strength results were acceptable.Environmental monitoring results were found to be acceptable and were confirmed that there was not an adverse impact on environmental conditions, device quality or performance.The sterilization run was not related to any additional complaint infection record reported at time of investigation.Considering that there was not an adverse trend for this type of event no additional actions are deemed required at this time.The issues with infection will continue to be monitored and corrective action will be taken in the future if deemed appropriate.Given the fact that the cause of the infection could not be specifically associated to costa rica manufacturing process, and there was not an adverse trend for this type of event, no corrective action is deemed necessary at this time.The event of "infection" is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: infection (unknown onset).
 
Event or Problem Description
Healthcare professional reported left side ¿infection¿ and the tissue expander remained implanted for greater than six months.Device has been explanted.
 
Additional Manufacturer Narrative
Additional, changed, and/or corrected data: b.3., d.4., d.6a., g.1.
 
Event or Problem Description
 
Event or Problem Description
Healthcare professional also reported ¿cause of infection was cellulitis.¿.

Brand Name
STYLE 133FX TISSUE EXPANDER WITH SUTURE TAB
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key9601099
Report Number9617229-2020-00210
Device Sequence Number19586248
Product Code LCJ
UDI-Device Identifier10888628004306
UDI-Public10888628004306
Combination Product (Y/N)N
Initial Reporter StateGA
PMA/510(K) Number
K102806
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/16/2021
Device Model Number133FX-13-T
Device Catalogue Number133FX-13-T
Device Lot Number3152528
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer12/01/2020
01/13/2021
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date12/29/2020
02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR